MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3544350
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pocket Erosion (2013); Seroma (2069); Post Operative Wound Infection (2446)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: seroma, device extrusion, infection mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a female who underwent a breast augmentation primary with a mentor memorygel breast implant, 350cc silicone prosthesis experienced right-sided wound infection, early onset of seroma, and device extrusion post-operation.The report stated that the seroma started after a month of implantation.As a result, patient underwent bilateral prosthesis removal on (b)(6) 2024.
 
Additional Manufacturer Narrative
Per additional information on may 27, 2024: translation of pdf inside attachment "external fwd mentor breast implant follow up pc-001611862": microbiology gram coloration sample no.1: sample: right breast secretion leukocyte reaction: abundant gram positive cocci: ++++.Cultivation of common germs sample no.1 ¿ right breast discharge straphylococcus aureus: abundant growth.Antibiogram | cmi (here are the results for each substance, where the correlated translation is: interpretacion predictiva resistente = robust predictive interpretation | sensible = sensitive | resistente = resistant) gram coloration sample no.2 sample: left breast secretion leukocyte reaction: abundant gram positive cocci: ++++ cultivation of common germs sample no.2 ¿ left sinus discharge staphylococcus aureus: abundant growth.Antibiogram | cmi (here are the results for each substance, where the correlated translation is: interpretacion predictiva resistente = robust predictive interpretation | sensible = sensitive | resistente = resistant) manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation completed on july 23, 2024: during visual evaluation no apparent damage or visual anomalies were observed on the siltex hpg, 350cc returned device.Extrusion may occur when the wound has not closed or when tissue covering the implants weakens.The incidence of extrusion has been shown to increase when undue pressure is applied on the tissue located over the device, trauma to surrounding tissues may lead to thrombosis, delayed wound healing, improper size, placement, larger sized implants, use of steroids in the surgical pocket and microwave diathermy.Radiation therapy has been reported to increase the likelihood of extrusion.Extrusion may require additional surgery and possible removal of the implant, which may result in additional scarring and/or loss of breast tissue.Infection, manifested by swelling, tenderness, pain and fever, may appear in the immediate postoperative period or at any time after insertion of the implant.In the absence of classic symptoms, subacute or chronic infections may be difficult to diagnose.If infection does not subside promptly with the appropriate treatment, removal of the implant is indicated.Infection is a known complication associated with any surgery.Per a database query, this is the only reported complaint of infection against this lot number.The mentor microbiology department has provided information on the sterility lot for the implanted device indicating that it met all sterilization parameters required to provide a 10e-6 sterility assurance level prior to release for distribution.Product evaluation concluded the reported infection occurred from a source other than the device.Infection is a known complication associated with any surgery and is referenced in our current product insert data sheet.A seroma is a build-up of fluid around the implant.Symptoms from a seroma may include swelling, pain, and bruising.A seroma may occur soon after surgery, or any time later on, which would be referred to as a late seroma.While the body may absorb seromas, some may require surgery for drainage.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key19454703
Report Number1645337-2024-06613
Device Sequence Number15226174
Product Code FTR
UDI-Device Identifier00081317001065
UDI-Public00081317001065
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number3544350
Device Lot Number9951827
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/16/2024
Supplement Date Received by Manufacturer05/27/2024
07/15/2024
07/23/2024
Initial Report FDA Received Date06/03/2024
Supplement Report FDA Received Date06/13/2024
07/16/2024
07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR
Patient SexFemale